|Started Medication for 3 months
Jan 6, 2013
Dear Doctor, I have started medication now for 3 months ( Truvada, Reyataz and Norvir)... my VLoad was 158000 CD4 was 55.... After one month and had a blood test VLoad was 1270 and CD4 was 175... I took blood test again 2 months later... VLoad was 135 and CD4 110... my question is.. 1. Is this result okay.. should I worry about my VLoad is still undetectable? as in 2 months it has dropped very slow. Does this mean I have drug resistance? 2. My doctor said my CD4 drop down is normal... and now it should start to climb slowly. Is there anything I should do to speed up the CD4? 3. I have stress about the whole health issue and treatments what should I do to be more relax about it?
| Response from Dr. Holodniy
1. I think the viral load response is still OK after 5 months. Usually the higher the viral load is before starting treatment the longer it can take to get to undetectable (assuming you are taking your HIV meds correctly). Did your doctors get a resistance before starting treatment? In many cases doctors will do that to make sure that all the HIV meds you are getting are active. Your viral load is too low now to get a resistance test. 2. Another number to follow is the CD4 percent. It tends to be a more stable number over time. The CD4 count can vary because of time of day, stress, after immunizations, because of different labs, other ongoing medical conditions or infections, among other reasons. If the CD4 percent is stable or continuing to go up, then I would not be concerned. 3. This is a harder question to answer. Whatever gives you enjoyment (exercise, friends, etc), but not recreational drug use.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Stinging Pain After Mutual Masturbation Worried I Have HIV
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- White Bumps On Penis After Giving Oral Sex What Are The Chances Of HIV
- Can Oral Thrush Cause Enlarged Lymph Nodes?
- How Long Does Vaginal Thrush Last?
- What Does It Mean To Have A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.